Hi All, I've read through these forums many times, but this is my first post. My son has been on amitriptyline 50 mg for approximately 5 months for migraine prevention. He's also an athlete and is finding that he is unable to get his heart rate up. Most of the information I have found online discuss a fast heart rate in relation to this medication.
Is it possible the medication is keeping him from achieving an increased heart rate, or could it be something else?
I would not assume that it's the medication, but have him see his doctor for a check-up and ask him this question. These medications come with many possible side effects and while it may be the medication I would want to also have him checked out and go from there. Take care.
Thanks Ladies. Due to the weekend, we have not been to a doctor yet. He just had an annual exam, but this never came up as we had no idea. It was found after taking him to a exercise physiologist, who we saw to possibly help find the cause of his migraines. I will definitely pass this information along to the neurologist and see what they have to say. Thank you both for responding. I certainly appreciate your input.
P.S. Also, being new to the forum, I accidentally checked "best answer" when I actually thought I was unchecking it! oops
Thank you! I originally tried to post on the doctor's headache forum, but the activity dated back to 2-21-12 and there was no button to "post a question". I totally missed the other migraine headaches forum, but will try there. Thought this was the next best place to try since it involved an antidepressant medication.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.